MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-18
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The 3.50x18mm xience skypoint stent delivery system (sds) met with resistance during advancement with the guide catheter.The sds was attempted to be removed from the gc; however, could not be removed; therefore, the sds and gc had to be removed as a single unit.Another gc and xience skypoint stent were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to advance and difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined; however, factors that could contribute to difficult to advance include, but are not limited to, patient anatomical morphology, patient disease state, guiding catheter support or damage to the guide catheter, anatomical conditions, inner diameter of guide wire lumen, outer diameter of the guide wire, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, anatomical conditions, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support, or interactions with other devices.In this case, it is possible that inadvertent mishandling may have occurred during unpackaging, sheath/stylet removal or preparation of the device, causing the observed material deformation (lifted and bent stent struts).Further interaction with the guide catheter during advancement and retraction of the device, as resistance was noted, may have contributed to the reported difficult to advance and difficult to remove; however, this cannot be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23097747
Report Number2024168-2025-10059
Device Sequence Number9503955
Product Code NIQ
UDI-Device Identifier08717648233401
UDI-Public(01)08717648233401(17)280518(10)5052641
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-18
Device Catalogue Number1804350-18
Device Lot Number5052641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown